There is a general knowledge that coffee and T4 don’t mix well, but I had never seen any specific documented examples or research. This new article (May 4, 2016) describes one case in detail which was carefully documented. This patient was on synthetic T4, and one case by itself is not statistically significant, but the general consensus is that coffee can alter the body’s ability to absorb T4. And since it is so easy to take our meds at other times besides when we are drinking coffee, why take that chance?
The researches speculated that the lipids in the milk/cream, or some other component of the coffee, interfered with the absorption of T4, but at this time no one is exactly sure. An interesting read of a real case:
Personally I used to drink a lot of coffee, and I had mysterious pain in my hip and knee joints of my legs, sort of felt like arthritis. When I stopped drinking coffee for six months (which was hard a first), the pain went away. For what it’s worth. Comments below are appreciated.
Disclaimer: we are not doctors and this is not medical advice.